IDEAS home Printed from
   My bibliography  Save this paper

On the Equivalence of the Two Existing Extensions of the Leximax criterion to the Infinite Case




Using a common framework, we consider the two existing extensions of the leximax criterion to infinite environments (Arlegi et al. (2005) and Ballester and De Miguel (2003)), and show that, though the respective definitions of the rules and their axiomatic characterizations appear to differ considerably, they actually propose the same extension of the leximax criterion to the infinite case.

Suggested Citation

  • R. Arlegi & M. Ballester & M. Besada & J.R. De Miguel & J. Nieto & C. Vázquez, 2006. "On the Equivalence of the Two Existing Extensions of the Leximax criterion to the Infinite Case," Documentos de Trabajo - Lan Gaiak Departamento de Economía - Universidad Pública de Navarra 0609, Departamento de Economía - Universidad Pública de Navarra.
  • Handle: RePEc:nav:ecupna:0609

    Download full text from publisher

    File URL:
    Download Restriction: no

    Other versions of this item:

    References listed on IDEAS

    1. Arlegi, R. & Besada, M. & Nieto, J. & Vazquez, C., 2005. "Freedom of choice: the leximax criterion in the infinite case," Mathematical Social Sciences, Elsevier, vol. 49(1), pages 1-15, January.
    2. Bossert Walter & Pattanaik Prasanta K. & Xu Yongsheng, 1994. "Ranking Opportunity Sets: An Axiomatic Approach," Journal of Economic Theory, Elsevier, vol. 63(2), pages 326-345, August.
    3. Barbera, S. & Bossert, W. & Pattanaik, P.K., 2001. "Ranking Sets of Objects," Cahiers de recherche 2001-02, Centre interuniversitaire de recherche en économie quantitative, CIREQ.
    4. Miguel A. Ballester & Juan R. De Miguel, 2003. "Extending an order to the power set: The Leximax Criterion," Social Choice and Welfare, Springer;The Society for Social Choice and Welfare, vol. 21(1), pages 63-71, August.
    Full references (including those not matched with items on IDEAS)

    More about this item


    preferences; utility; leximax;

    JEL classification:

    • C60 - Mathematical and Quantitative Methods - - Mathematical Methods; Programming Models; Mathematical and Simulation Modeling - - - General


    Access and download statistics


    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:nav:ecupna:0609. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Javier Puértolas). General contact details of provider: .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If CitEc recognized a reference but did not link an item in RePEc to it, you can help with this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.